Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Swollen nose due to dermal filler injection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   hello?
Doctor :   Hi..
User :   hi so my question is as follows
Doctor :   Dr. xxx here
User :   i had had a dermal filler injected into my nose 2 weeks ago
Doctor :   ok,
User :   but it swelled excessively so today, 6 hours ago, my plastic surgeon injected hydrocortisone into my nose to alleviate the swelling
User :   but now my nose is swelling even more
User :   is it normal for an injection site to swell after a steroid injection?
Doctor :   yes,
Doctor :   you may be needing a second shot of steroid
User :   but i dont understand...i thought this was supposed to get rid of the swelling
Doctor :   yes, may be your immune system is reacting to the dermal filler more, and thats normal
User :   ok so then when will the swelling go away
User :   he warned me that my nose may be puffy for a little bit because the steroid is liquid
Doctor :   since how many days is the swelling there ?
User :   from the dermal filler or from the steroid?
Doctor :   dermal filler
User :   from the dermal filler its been 2 weeks
User :   from the steroid - i only had the steroid shot 6 hours ago
Doctor :   ok m=you have to wait for 24 hours for a second steroid shot
User :   why would i need a second steroid shot?
Doctor :   the dermal fillers are known to raise a immune response leading to cause local inflammation leading to swelling , pain or even redness
Doctor :   steroid will suppress the inflammatory reaction
User :   i know
User :   but i had a steroid shot 6 hours ago...and now my nose is more swollen than it was before
Doctor :   need for the second dose is due to consideration of the swelling for the period of 2 weeks
Doctor :   no , the increase in the swelling can be due to the injection wound alone
Doctor :   steroid takes more than 6 to 12 hours to act
Doctor :   i think the swelling would get better by that time
User :   oh so the swelling is from the wound
User :   i see
User :   my nose is also in quite a bit of pain
User :   and it feels tight
User :   is that also normal after a steroid injection
Doctor :   yes,
User :   ok, so by tomorrow, i should expect the swelling from the injection would to go down and i should expect the steroid to start working on my nose?
Doctor :   yes, thats right
User :   ok thanks so much
Doctor :   Is there anything i can help you with ?
User :   no thank you
Doctor :   Thanks for consulting me
Doctor :   Bye for now
Doctor :   take care
Question is related to
Medical Procedures
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor